MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-2-6-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the concerto coil did not pass through the microcatheter.The device was replaced, and the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Additional information received reported that the catheter used in the event was not manufactured by medtronic.No new event information received.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the concerto pusher was returned for analysis within a shipping box; and within a plastic bio-pouch.The micro catheter used during the event will not be returned for analysis.In addition, the model or lot number were not provided; therefore, compatibility could not be assessed.Visual inspection/damage location details: the concerto pusher was returned without its introducer sheath.The proximal portion appeared to be separated from the pusher along the ai, coupler tubing, load indicator and break indicator were found to be missing.The concerto implant coil appeared to be detached from pusher and not returned for analysis.No other anomalies were observed.Testing/analysis: the concerto coil could not be used for testing with an in-house microcatheter due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/ stuck in catheter¿ was confirmed, however the cause could not be determined.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the concerto coil prior to use, damage/kink to pushwire and lack of continuous flush during delivery.Advancing the concerto coil against resistance would result in damage to the implant coil and pusher.Other possible causes for coil/pushwire damage are: lack of hydration before procedure, user does not maintain continuous flush, coil not retracted in a one-to-one motion with the implant pushwire during repositioning, pushwire rotation, or incompatible catheter.It was reported devices were prepared per the ifu.Since the micro catheter used in the event w as not returned, any contribution of the micro catheter towards the ¿coil resistance/stuck in catheter¿ could not be assessed.As the model and lot number of the micro catheter was not reported, compatibility could not be assessed.Information regarding tortuous patient anatomy, continuous flush was maintained, and coil was hydrated was not provided.Therefore, any contributing factors could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15439827
Report Number2029214-2022-01571
Device Sequence Number5672830
Product Code KRD
UDI-Device Identifier00847536013322
UDI-Public00847536013322
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2022
Device Model NumberNV-2-6-HELIX
Device Catalogue NumberNV-2-6-HELIX
Device Lot NumberA832403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2022
Initial Report FDA Received Date09/16/2022
Date Device Manufactured05/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown